Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2000, 2:43 PM CDT for Wells County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 6, 2000, 2:43 PM CDT (19:43 UTC)
- Expired
- Jul 6, 2000, 3:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
630 WUUS53 KBIS 061945 SVRBIS NDC103-062030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 243 PM CDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 330 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF BOWDON...OR ABOUT 68 MILES NORTHEAST OF BISMARCK...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOWDON...FESSENDEN AT 250 PM CDT HEATON AT 305 PM CDT CATHAY AT 315 PM CDT SYKESTON...EMRICK AT 320 PM CDT LARGE HAIL UP TO ONE INCH DIAMETER IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. FLOODING OF LOW LYING AREAS IS POSSIBLE WITH VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4778 9984 4751 9995 4734 9929 4770 9929 .END 43
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:55 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 6, 9:55 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 955 AM CDT THU JUL 06 2000 TSTM NR KISN AT 15Z WL CONTINUE TO MOVE ENE TO NORTH OF KMOT BY MID AFTN. VSBL SATL LOOP SHOWED A LINE MID LVL ACCAS FROM KMLS-KMOT WITH THE STORM REMAINING NORTH OF LINE. KBIS 88D SHOWED DEEP SE FLOW FEEDING STORM BUT ATMOS IS ONLY MARGINALLY UNSTABLE ACCORDING TO MSAS. DO NOT EXPECT ANY SVR WX UNTIL THE FIREWORKS REALLY BEGIN TONIGHT (REFERENCE SPC DAY 1 OUTLOOK). WL ADD MENTION OF SVR STORMS TO FCST TGT. OTHERWISE...NO MAJOR CHANGES TO GOING FORECAST. .BIS...NONE. NOAH
In the hours before
Local storm report, Jul 6, 10:54 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT THU JUL 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0101 AM 16 SW RHAME ND 1.75 INCH HAIL
07/06/00 BOWMAN REPORTED BY EMERGENCY
MANAGEMENT. SEVERAL
FARM HOUSES WITH DAMAGE
TO SIDING AND BROKEN
WINDOWS.
0101 AM 16 SW RHAME ND 60 MPH TSTM GUST
07/06/00 BOWMAN REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 66 min |
| Jul 5, 10:27 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 63 min |
| Jul 6, 12:39 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 51 min |
| Jul 6, 12:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 43 min |
| Jul 6, 4:40 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 50 min |
| Jul 6, 5:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 47 min |
| Jul 6, 6:47 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.